Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 29, NWS Tulsa, OK

April 2, 2025Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 2, 2025, 4:58 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 2, 2025, 4:58 AM CDT (09:58 UTC)
Expired
Apr 2, 2025, 5:45 AM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
1.25 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 114 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 2, 5:12 AM CDTTORNADO2 Sw Pearsonia, OKDebris signature observed from KINX.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 2:46 AM CDTTornado WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2025-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2025-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 350 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1438 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
908 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
350 m²/s²
0-3 km storm-relative helicity
601 m²/s²
Significant tornado parameter
4.2
Supercell composite
12.0

Open this sounding in Storm Lab

The text

As transmitted.

124 
WUUS54 KTSA 020958
SVRTSA
OKC113-117-021045-
/O.NEW.KTSA.SV.W.0029.250402T0958Z-250402T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
458 AM CDT Wed Apr 2 2025

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Osage County in northeastern Oklahoma...
  Northwestern Pawnee County in northeastern Oklahoma...

* Until 545 AM CDT.

* At 458 AM CDT, severe thunderstorms were located along a line
  extending from 7 miles south of Cedar Vale to 3 miles northeast of
  Morrison, moving east at 45 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Bigheart...                       Pearsonia...
  Wah Sha She State Park...         Wynona...
  Webb City...                      Hulah...
  Tallant...                        Apperson...
  Pawhuska...                       Burbank...
  Sunset Lake...                    Fairfax...
  Ralston...                        Osage Hills State Park...
  Pershing...                       Foraker...
  Grainola...                       Nelagoney...
  Shidler...                        Okesa...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 1000 AM CDT for northeastern
Oklahoma.

&&

LAT...LON 3700 9600 3692 9600 3650 9623 3633 9703
      3634 9703 3654 9696 3657 9689 3660 9691
      3660 9693 3675 9687 3674 9683 3677 9682
      3678 9675 3700 9675
TIME...MOT...LOC 0958Z 270DEG 41KT 3700 9646 3632 9696 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
2 follow-up statements
845 
WWUS54 KTSA 021015
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
515 AM CDT Wed Apr 2 2025

OKC113-117-021045-
/O.CON.KTSA.SV.W.0029.000000T0000Z-250402T1045Z/
Osage OK-Pawnee OK-
515 AM CDT Wed Apr 2 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHERN OSAGE AND NORTHWESTERN PAWNEE COUNTIES...

At 515 AM CDT, severe thunderstorms were located along a line
extending from 2 miles east of Elgin to 4 miles east of Pawnee,
moving east at 45 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Bigheart...                       Pearsonia...
Wah Sha She State Park...         Wynona...
Hulah...                          Tallant...
Pawhuska...                       Burbank...
Sunset Lake...                    Fairfax...
Ralston...                        Osage Hills State Park...
Pershing...                       Foraker...
Nelagoney...                      Shidler...
Okesa...                          

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 AM CDT for northeastern
Oklahoma.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9600 3692 9600 3650 9623 3635 9695
      3654 9684 3700 9654
TIME...MOT...LOC 1015Z 270DEG 41KT 3700 9623 3632 9673 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
150 
WWUS54 KTSA 021032
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
532 AM CDT Wed Apr 2 2025

OKC113-117-021045-
/O.CON.KTSA.SV.W.0029.000000T0000Z-250402T1045Z/
Osage OK-Pawnee OK-
532 AM CDT Wed Apr 2 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHEASTERN OSAGE AND CENTRAL PAWNEE COUNTIES...

At 531 AM CDT, severe thunderstorms were located along a line
extending from 3 miles west of Caney to 2 miles west of Cleveland,
moving east at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Bigheart...                       Osage Hills State Park...
Pershing...                       Pearsonia...
Wah Sha She State Park...         Wynona...
Nelagoney...                      Hulah...
Okesa...                          Tallant...
Pawhuska...                       Sunset Lake...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 1000 AM CDT for northeastern
Oklahoma.

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3700 9600 3692 9600 3650 9623 3638 9680
      3656 9666 3700 9629
TIME...MOT...LOC 1031Z 270DEG 41KT 3700 9600 3632 9650 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:51 AM CDT, 2 hours 7 minutes earlier. Its key messages:

  • Updated at 251 AM CDT Wed Apr 2 2025
  • Severe storm chances this morning into the afternoon.
  • At least limited severe potentials continue Thursday and Friday, mainly across SE OK and W-Central AR.
  • Rain chances continue through the weekend with heavy rain and flood potential increasing, especially across SE OK and W-Central AR.
Area forecast discussion, Apr 2, 2:51 AM CDT, 2 hours 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
251 AM CDT Wed Apr 2 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 251 AM CDT Wed Apr 2 2025

  - Severe storm chances this morning into the afternoon.

  - At least limited severe potentials continue Thursday and
    Friday, mainly across SE OK and W-Central AR.

  - Rain chances continue through the weekend with heavy rain and
    flood potential increasing, especially across SE OK and
    W-Central AR.

&&

.SHORT TERM...
(Today)
Issued at 251 AM CDT Wed Apr 2 2025

Warm, moist air continues to advect northward into eastern
Oklahoma and western Arkansas this morning thanks in part to gusty
southerly winds noted across the region. The main concern in the
near term is thunderstorm chances, including severe potential,
evolving over the next few hours and lasting throughout the
morning hours. A cold front currently draped across northwest
Oklahoma will advance eastward throughout the morning and interact
with the warm, moist airmass in place with dewpoints in the mid to
upper 60s over most of the area. At the same time, an upper level
jet streak associated with a shortwave trough is currently
ejecting out into the Plains as noted in water vapor imagery. High
res guidance continues to indicate that storms will break out
along the dryline/cool front over the next hour or two over
central Oklahoma as this source of lift intersects the
aforementioned boundaries. These storms would then advance
eastward into eastern Oklahoma and near the Tulsa metro area
around rush hour this morning. Uncertainties still exist to the
extent and strength of these storms as a substantial capping
inversion is still in place over the region, though slowly eroding
as low level moisture increases. Storms may remain elevated in
nature which would limit the tornado risk substantially. Still,
steep mid level lapse rates and strong deep layer shear would
support large to very large hail with any discrete storm. If any
storm can become surface based, then the tornado threat would
increase as well. Storms will likely become more linear as they
advance eastward, with the severe threat being maintained as the
line advances into a still highly unstable, highly sheared
environment.

Storms should clear the forecast area by early to mid afternoon as
the front advances well into Arkansas by this time frame. Clearing
skies and warming temperatures will follow into the afternoon
across eastern Oklahoma with breezy westerly winds common through
the afternoon.

Bowlan

&&

.LONG TERM...
(Tonight through Tuesday)
Issued at 251 AM CDT Wed Apr 2 2025

Another round of showers and thunderstorms is expected to develop
overnight tonight into Thursday as a warm front lifts back north
of the Red River and another shortwave trough moves through the
southwesterly flow aloft. The highest severe chances will stay
confined to southeast Oklahoma and west central Arkansas, south of
the boundary, where large hail will once again be a primary
threat. More isolated thunderstorms and showers are expected north
of the boundary into northeast Oklahoma and northwest Arkansas
through Thursday afternoon.

The cutoff upper trough will begin slowly advancing eastward
through the latter part of the week and into the weekend, with
strong southwest flow aloft continuing over the region through at
least Saturday. The threat will transition to more of a heavy
rain and flooding threat as we move into the weekend, especially
across southeast Oklahoma and west central Arkansas. Several
rounds of showers and thunderstorms are expected from Friday
through Sunday morning, focused along the stalled frontal boundary
meandering over the region. Continued moist advection along and
south of the boundary will bring unseasonably high PWAT values
into the region for several days. Efficient, heavy rainfall is
expected near the boundary, where upwards of 6-8 inches of rain
could fall locally by the time all is said and done on Sunday.
FLooding, both flash flooding and mainstem river flooding, will
likely become a concern across a portion of the area. A FLood
Watch will likely be needed in coming shifts as guidance hones in
on the area most likely to see the heaviest rainfall.

The trough axis finally shifts east of the region during the day
Sunday, with notably colder temperatures and drier air filtering
in behind the cold front for the first part of next week. Low
temperatures both Monday and Tuesday morning could approach
freezing values across the northern half of the forecast area. The
forecast looks to dry out through at least the first half of next
week, with primarily northwest flow aloft keeping temperatures
slow to warm through the week.

Bowlan

&&

.AVIATION...
(06Z TAFS)
Issued at 1202 AM CDT Wed Apr 2 2025

MVFR ceilings will overspread the terminals for the remainder of
the night with strong LLWS area wide. Scattered to numerous
thunderstorms are expected to develop after 3 AM and move through
the E OK terminals by mid morning. NW AR terminals will be
impacted a few hours later as storms remain progressive with the
passing cold front. Gusty winds continue in wake of the cold front
with ceilings rising in to VFR levels. Winds diminish around
sunset.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77  52  64  52 /  60  30  80  30
FSM   82  58  68  60 /  80  60 100  70
MLC   82  54  66  57 /  60  70  90  70
BVO   76  47  64  47 /  40  30  70  20
FYV   79  51  64  54 /  90  40  90  50
BYV   77  52  61  53 /  80  20  90  50
MKO   80  52  63  53 /  70  50  90  50
MIO   77  50  61  50 /  70  30  80  30
F10   79  51  63  53 /  60  50  90  60
HHW   79  58  71  61 /  80  80  90  90

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 10 AM CDT this morning for OKZ054>076.

AR...Wind Advisory until 10 AM CDT this morning for ARZ001-002-010-
     011-019-020-029.

&&

SHORT TERM...04
LONG TERM....04
AVIATION...07
Hazardous weather outlook, Apr 2, 3:30 AM CDT, 1 hour 28 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
330 AM CDT Wed Apr 2 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-022030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
330 AM CDT Wed Apr 2 2025

...SIGNIFICANT THREAT FOR SEVERE THUNDERSTORMS THIS MORNING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...Eastern Oklahoma.
	ONSET...This Morning.

SEVERE THUNDERSTORM.
	RISK...Significant.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This Morning.

	AREA AT GREATEST RISK...Northeast Oklahoma.

SIGNIFICANT WINDS.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
The cold front will continue east through the day today with
severe weather potential continuing along and ahead of the front
into western Arkansas this morning through the early afternoon.
Strong wind shear and instability will support the potential for
significant severe weather including large hail, damaging winds,
and a few tornadoes. The severe storm potential is expected to
shift east of the region by early to mid afternoon, however
additional storms are likely to develop near the Red River late
Wednesday night as the front lifts back northward. A few severe
storms will be possible during this time frame along with locally
heavy rainfall.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
FRIDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
SATURDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
SUNDAY...High Wind Potential.
MONDAY...No Hazards.
TUESDAY...No Hazards.

EXTENDED DISCUSSION...
The weather pattern remains favorable for multiple rounds of
heavy rain Thursday through Saturday especially from southeast
Oklahoma through northwest Arkansas. Expect both flash flooding
and main stem river flooding concerns to increase both Friday
and Saturday.

Rain chances will gradually end during the daytime Sunday, with
breezy northerly winds persisting through the afternoon.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Severe weather and flooding impacts are likely to impact
parts of eastern Oklahoma and northwest Arkansas now through the
weekend. Multiple periods of response may be required.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:16 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee44 min
Apr 2, 4:57 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee48 min
Apr 2, 5:07 AM CDTTornado WarningTSAOsage23 min
Apr 2, 5:28 AM CDTTornado WarningTSAOsage, Washington16 min
Apr 2, 5:41 AM CDTSevere Thunderstorm WarningTSACraig, Creek, Nowata, Osage, Pawnee, Rogers and 2 more49 min
Apr 2, 6:00 AM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee, Tulsa45 min
Apr 2, 6:29 AM CDTSevere Thunderstorm WarningTSACraig, Creek, Mayes, Nowata, Osage, Ottawa and 4 more46 min
Apr 2, 6:39 AM CDTTornado WarningTSARogers, Tulsa25 min
Apr 2, 6:48 AM CDTSevere Thunderstorm WarningTSACreek, McIntosh, Muskogee, Okfuskee, Okmulgee, Tulsa and 1 more57 min
Apr 2, 7:12 AM CDTSevere Thunderstorm WarningTSACraig, Delaware, Mayes, Ottawa, Rogers, Tulsa and 1 more63 min
Apr 2, 7:17 AM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Pittsburg43 min
Apr 2, 7:21 AM CDTSevere Thunderstorm WarningTSACherokee, Haskell, McIntosh, Mayes, Muskogee, Okfuskee and 4 more39 min
Apr 2, 7:58 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Craig, Delaware, Mayes, Muskogee and 2 more47 min
Apr 2, 7:59 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 4 more46 min
Apr 2, 8:35 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware40 min
Apr 2, 8:43 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 4 more27 min
Apr 2, 9:01 AM CDTSpecial Weather StatementTSAAdair29 min
Apr 2, 9:09 AM CDTSpecial Weather StatementTSAHaskell, Latimer, Sequoyah51 min
Apr 2, 9:28 AM CDTSpecial Weather StatementTSAAdair32 min
Apr 2, 9:57 AM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Sequoyah48 min
Apr 2, 10:18 AM CDTSpecial Weather StatementTSAAdair27 min
Apr 2, 10:30 AM CDTSevere Thunderstorm WarningTSAHaskell, LeFlore, Sequoyah45 min
Apr 2, 11:46 AM CDTSpecial Weather StatementTSALeFlore44 min
Apr 2, 12:21 PM CDTSpecial Weather StatementTSAChoctaw39 min
Apr 2, 12:57 PM CDTSpecial Weather StatementTSAChoctaw33 min
Apr 2, 1:27 PM CDTSpecial Weather StatementTSALeFlore48 min
Apr 2, 2:11 PM CDTFlood WatchTSAAdair, Cherokee, Choctaw, Delaware, Haskell, Latimer and 4 more3 days

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.